MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA FEMORAL IMPACTOR/EXTRACTOR; SURGICAL INSTRUMENT FOR KNEE SURGERY

MEDACTA INTERNATIONAL SA FEMORAL IMPACTOR/EXTRACTOR; SURGICAL INSTRUMENT FOR KNEE SURGERY
Catalog Number 11.01002
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 30 july 2019: lot 1902051: (b)(4) items manufactured and released on 20-mar-2019.Expiration date: 2024-03-06.No anomalies found related to the problem.To date, 14 items of the same lot have been already sold without any similar reported event.Concerning the semi-finished device subject of this case: code 77.11.0063, lot mat27910: (b)(4) items manufactured and released on 20 december 2018.No anomalies found related to the issue, 6 similar cases received up to now (this included).
 
Event or Problem Description
When the surgeon impacted the trial femoral component, both engaging parts of femoral impactor/extractor broke.

Brand Name
FEMORAL IMPACTOR/EXTRACTOR
Common Device Name
SURGICAL INSTRUMENT FOR KNEE SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8883097
Report Number3005180920-2019-00684
Device Sequence Number1642583
Product Code LXH
UDI-Device Identifier07630030882890
UDI-Public07630030882890
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/06/2024
Device Catalogue Number11.01002
Device Lot Number1902051
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2019
Initial Report FDA Received Date08/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;